I would appreciate people’s thoughts/experiences on my use and attempted withdrawal from Cymbalta (Duloxetine). I have been ill with moderate to severe M.E for 6 years and had increasingly severe lower back pain from facet joint degeneration and slipped discs (unable to sit for more than 20 mins due to pain). I have also subsequently developed Fibro. In June this year I saw a new pain doc who put me on Cymbalta at 30mgs pd and gave me some cortisone shots in my back. Simultaneously my husband of 21 years up and left me completely out of the blue having started an affair. Over the summer I have improved in leaps and bounds. My energy has been better than for years and the pain is substantially better – the difference to my life has been incredible. The increase in energy has allowed me to go swimming twice per week, socialise a bit and make it to support group meetings. I started to feel very hopeful indeed that I was recovering and finally getting my life back and also that I could get through the divorce intact. I then met someone and started a relationship but the experience of sexual side effects of the drug caused major problems. It seems I have a double whammy of having a HUGELY increased libido (to the point of almost compulsion!) coupled with a very delayed & unsatisfying orgasm. I did not fully appreciate how much of this was down to the drug until I read up on it. I am tolerating the drug well in all other respects which is very unusual for me having tried many different pain meds and never tolerating them. So I decided to stop the drug (cold turkey) and see how I get on. For the first week it was very difficult to sleep and I was constantly dizzy. I spoke to the consultant and he didn’t seem too bothered and said it would settle down. A week later and it was settling but now my M.E symptoms of fatigue, muscle pain and the fibro have come back but so much worse than they were when I started!! Now the back pain is also returning and I feel very depressed and irritable so have started the drug again because I don’t want to lose this life I now have had a taste of and have to get through a divorce and losing my home and having a greatly reduced income. I would appreciate thoughts on: How come the fatigue is worse than it was to start with? Has taking the drug and being more active made my underlying condition worse somehow? Could it be a withdrawal reaction that would have settled back down if I had hung in there for longer? Why has this drug helped so much? It is an anti-depressant, so why would that help? What is going on that it would make me feel so much better and could this not be replicated with something natural? Does it give us clues about the illness? If after waying up pro’s and con’s I decide that being on the drug is better than being off it (at least until I am through the divorce and house move) is there anything that can be done about these sexual side effects? I would really like to think that at 39 my chances of romance aren’t completely over! Thanks for any thoughts/shared experiences this is a real toughy.